MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. PRELUDE IDEAL; INTRODUCER, CATHETER

MERIT MEDICAL SYSTEMS INC. PRELUDE IDEAL; INTRODUCER, CATHETER
Catalog Number PID6F11018SS/KRA
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Foreign Body Embolism (4439)
Date of Event 08/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that at the conclusion of the procedure, the physician attempted to remove the sheath from the patient's artery but had difficulty and failed.The patient had an additional procedure the following morning to remove the sheath, which was done successfully.It was noted during removal that the sheath was embedded in the artery.There is no additional patient consequence to report.
 
Additional Manufacturer Narrative
The suspect device has been returned for evaluation.The device was examined visually and evidence of clinical use was present.The complaint is confirmed.The root cause could not be determined however, it is likely that significant force was applied to the device during clinical use.The device history record was reviewed, and no exception documents were found.A search of the complaint database was performed and no similar complaints for this lot number were identified.

Brand Name
PRELUDE IDEAL
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
1600 merit parkway
south jordan UT 84095
MDR Report Key12513221
Report Number1721504-2021-00067
Device Sequence Number3695796
Product Code DYB
UDI-Device Identifier00884450381830
UDI-Public884450381830
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2024
Device Catalogue NumberPID6F11018SS/KRA
Device Lot NumberH2074669
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2021
Initial Date Received by Manufacturer 08/30/2021
Supplement Date Received by Manufacturer10/13/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date10/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;